You can Start Buprenorphine(Bup) Immediately after a suspected opioid overdose has been reversed with naloxone. 

Call in

Thursdays

@ Noon

For ongoing discussion of Bup after Overdose

ZOOM SESSION

Call in
+14086380968, 

5502817192#
 

 

  1.  Only do this if you are reasonably certain that the overdose was primarily from too much heroin or fentanyl.

    1. Don’t give Bup if you think:

      1. They OD’d because they took too much benzodiazepine or alcohol 

      2. They are on methadone

      3. They are a primary stimulant user who has OD’d from fentanyl contaminated stimulant.

      4. They show signs of a serious additional illness--fever, hypotension, persistent confusion or somnolence.

      5. You are not sure
         

  2. The ideal candidate gives a credible story of using too much heroin or fentanyl ( new batch, different dealer etc..) get’s reversed with naloxone and has pretty much immediate improvement.

Part I Essentials 0-3:10

Part II Deeper dive 3:10-6:10

3. The patient should be awake with objective signs of opioid withdrawal. (COWS at least 4)

4. Is the patient agreeable to treatment with Bup? 

If they are agitated use 1mg IV lorazepam to help calm them so you can discuss the idea of Bup.
 

5. Give 16 mg SL Buprenorphine as a single dose or in divided doses over 1-2 hours. (Start with 0.3 mg IV if unable to tolerate PO) 

OK to administer additional doses of Bup up to 32 mg
 

6. Observe in ED until patient shows no clinical signs of excessive sedation or withdrawal. (Typically 2 hours) 
Connect to the Bridge before discharge.

 

Andrew is available 24-7 at 617-312-88338 to help in any way

 

SUNs are available  Monday through Friday 9:00 am - 5:00 pm

Page: 510-718-5604

Call/Text: 510-545-2765

Email: SUN@alamedahealthsystem.org